Alert archive / Nebraska / Wind Chill Advisories in 2013
Wind Chill Advisory 7, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind chill advisory at Dec 6, 2013, 1:51 PM MST for 8 counties in Nebraska. It took effect at Dec 6, 2013, 8:00 PM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2013, 1:51 PM MST (20:51 UTC)
- In effect from
- Dec 6, 2013, 8:00 PM MST
- Expired
- Dec 7, 2013, 9:00 AM MST
- In force
- 13 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.9 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill advisory went out at Dec 6, 10:27 AM MST, 3 hours 24 minutes earlier.
Area forecast discussion, Dec 6, 10:27 AM MST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1027 AM MST FRI DEC 6 2013 .SHORT TERM...(TODAY AND THROUGH SATURDAY NIGHT) ISSUED AT 303 AM MST FRI DEC 6 2013 CONTINUED VERY COLD CONDITIONS CAN BE EXPECTED THROUGH SATURDAY NIGHT. IN ADDITION...SKIES WILL BE MOSTLY CLOUDY WITH INCREASING CHANCES FOR SNOW. TEMPERATURES EARLY THIS MORNING ACROSS THE CWA WERE BELOW ZERO WITH BITTER COLD WIND CHILLS IN SOME AREAS. THE LARAMIE VALLEY WAS THE COLDEST AREA...WITH WIND CHILL VALUES AT KLAR AT 09Z OF 45 BELOW ZERO. CLOUD COVER IN SOME AREAS HAS KEPT TEMPERATURES A BIT WARMER THAN THOSE OF LAST NIGHT. WILL CONTINUE THE WIND CHILL WARNINGS AND ADVISORIES GOING THROUGH 15Z. THE FLOW ALOFT SLOWLY BACKS THROUGH SATURDAY IN ADVANCE OF A DEVELOPING SHORTWAVE TROUGH. BY 00Z SUNDAY...MODELS HAVE THE TROUGH AXIS FROM WESTERN MONTANA TO NEVADA. AHEAD OF THE FEATURE WILL BE SEVERAL WEAKER SHORTWAVE TROUGHS AND AN INCREASINGLY DIFFLUENT FLOW ALOFT. THE INITIAL SHORTWAVE TROUGH WAS OVER WESTERN WYOMING EARLY THIS MORNING AND WILL MOVE EAST OF THE CWA BY 00Z. MOSTLY CLOUDY SKIES AND AREAS OF LIGHT SNOW OR FLURRIES CAN BE EXPECTED TODAY. THE ACTIVITY WILL SHIFT TO MORE OF THE WEST AND NORTH PARTS OF THE CWA TONIGHT AND SATURDAY MORNING AS THE FLOW ALOFT BACKS. BY SATURDAY AFTERNOON...THE MORE FAVORABLE DYNAMICS WILL BE OVER THE ENTIRE CWA WITH THE LIGHT SNOW INCREASING IN COVERAGE. THE TROUGH AXIS MOVES OVER WESTERN WYOMING SATURDAY NIGHT AND WILL HELP CREATE EVEN BETTER CHANCES FOR LIGHT SNOW. SURFACE HIGH PRESSURE WILL BE OVER THE PLAINS THROUGH SATURDAY... WITH A SOUTHEASTERLY SURFACE PRESSURE GRADIENT OVER THE CWA. THE WEAK SURFACE FORCING AND ISENTROPIC UPGLIDE WILL ALSO HELP TO PRODUCE THE CLOUDS AND LIGHT SNOW THROUGH SATURDAY. SURFACE CYCLOGENESIS TAKES PLACE OVER SOUTHERN COLORADO SATURDAY NIGHT... WITH SURFACE FORCING INCREASING. BASED ON THE ABOVE...HAVE BUMPED UP POPS AND SNOW AMOUNTS FOR MAINLY SATURDAY AND SATURDAY NIGHT OVER THE CWA. THE LOWER ELEVATIONS MAY RECEIVE BETWEEN 1 AND 3 INCHES OF SNOW...WITH LARGER AMOUNTS IN THE MOUNTAINS. OUTSIDE OF THE MOUNTAINS...MOST OF THE SNOW WILL FALL SATURDAY AFTERNOON AND SATURDAY NIGHT. THE WARM AIR ADVECTION IN THE MID LEVELS AND THE CLOUD COVER WILL HELP TO SLOWLY MODERATE THE TEMPERATURES THROUGH 12Z SUNDAY. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 303 AM MST FRI DEC 6 2013 SUNDAY...SHORTWAVE TROUGH ALOFT MOVES FROM WESTERN COLORADO IN THE MORNING TO NEBRASKA AND KANSAS IN THE AFTERNOON. AT LEAST A SCATTERED COVERAGE OF LIGHT SNOW WILL OCCUR ACROSS OUR COUNTIES...WITH A DECREASE IN COVERAGE IN THE AFTERNOON...THOUGH STILL ENHANCED BY CYCLONIC FLOW ALOFT. MONDAY...WINDY AND SLIGHTLY WARMER AS STRONG NORTHWEST FLOW ALOFT DEVELOPS IN THE WAKE OF THE TROUGH ALOFT PASSAGE...PRODUCING STRONG SURFACE TO 700 MB FLOW AND A STRENGTHENING SURFACE LEE TROUGH. TUESDAY-THURSDAY...FLOW ALOFT GRADUALLY BACKS TO WEST...AND WITH AIRMASS MODIFICATION AND RISING HEIGHTS AND THICKNESSES...WILL FINALLY SEE TEMPERATURES MODERATE TO NEAR NORMAL. DRY PERIOD WITH LIMITED LOW AND MID LEVEL MOISTURE AND MINIMAL LIFT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY MORNING) ISSUED AT 1027 AM MST FRI DEC 6 2013 AREAS OF MAINLY MVFR CIGS WILL PERSIST INTO SATURDAY ACROSS THE AREA WITH LIGHT SFC WINDS. PATCHY FLURRIES AND FOG WILL ALSO CREATE SOME MVFR/LCL IFR VISIBILITIES AT TIMES. && .FIRE WEATHER... ISSUED AT 303 AM MST FRI DEC 6 2013 FIRE WEATHER CONCERNS WILL BE MINIMAL THROUGH NEXT WEEK. TEMPERATURES WILL BE WELL BELOW NORMAL THROUGH EARLY NEXT WEEK... THEN READINGS WILL MODERATE TO AT OR ABOVE NORMAL STARTING ON WEDNESDAY. THE WIDESPREAD SNOW COVER WILL PERSIST THROUGH THE EARLY PART OF NEXT WEEK. STRONG WINDS WILL BE POSSIBLE IN AREAS ALONG AND WEST OF THE LARAMIE RANGE ON MONDAY AND TUESDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE && SHORT TERM...WEILAND LONG TERM...RUBIN AVIATION...RE FIRE WEATHER...WEILAND
Hazardous weather outlook, Dec 6, 4:40 AM MST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 440 AM MST FRI DEC 6 2013 WYZ101>119-071145- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 440 AM MST FRI DEC 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT TEMPERATURES WILL BE VERY COLD TODAY. BITTER COLD WIND CHILLS OF 25 TO 45 NELOW ZERO WILL BE POSSIBLE UNTIL 8 AM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ACCUMULATING SNOW WILL FALL OVER SOUTHEAST WYOMING OVER THE WEEKEND. LARGEST AMOUNTS WILL BE OVER THE MOUNTAINS...WHERE 5 TO 9 INCHES CAN BE EXPECTED. ONE TO THREE INCHES OF SNOW WILL BE POSSIBLE OVER THE LOWER ELEVATIONS. STRONG WEST TO NORTHWEST WINDS WILL GUST AS HIGH AS 55 MPH MONDAY THROUGH TUESDAY MAINLY IN AREAS ALONG AND WEST OF THE LARAMIE RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-071145- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 440 AM MST FRI DEC 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT TEMPERATURES WILL BE VERY COLD TODAY. BITTER COLD WIND CHILLS OF 25 TO 45 NELOW ZERO WILL BE POSSIBLE UNTIL 8 AM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ACCUMULATING SNOW WILL FALL OVER THE WESTERN NEBRASKA PANHANDLE OVER THE WEEKEND WHERE ONE TO TWO INCHES OF SNOW WILL BE POSSIBLE. NORTHWEST WINDS GUSTING AS HIGH AS 45 MPH WILL OCCUR DURING THE DAY ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 1:51 PM MST | Wind Chill Warning | CYS | Albany, Carbon | 19 hr |
Nearby
Wind Chill Advisories in Nebraska, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.